Hail, Douglas
- When
- June 24, 6:44 PM MST
- Where
- Douglas County, 0.87 mi SE of Parker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.510, -104.760
Damaging hail, nearly baseball size, caused extensive damage to homes and automobiles over portions of Arapahoe and Larimer Counties. Localized flash flooding also occurred near Timnath in eastern Larimer County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Damaging hail, nearly baseball size, caused extensive damage to homes and automobiles over portions of Arapahoe and Larimer Counties. Localized flash flooding also occurred near Timnath in eastern Larimer County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 2:18 PM MST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 318 PM MDT TUE JUN 24 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 318 PM MDT TUE JUN 24 2014 SUBSIDENCE MOVING OVER NORTHEAST COLORADO HAS SUPPRESSED MOST CONVECTION THIS AFTERNOON. HOWEVER...AN EMBEDDED SHORT WAVE TROUGH IS EVIDENT ON SATELLITE IMAGERY...MOVING OUT OF THE MOUNTAINS EARLY THIS EVENING. INSTABILITY IS STILL PRESENT...AND IF THE CAP ERODES WITH THE PASSING SHORT WAVE IMPULSE...STRONG THUNDERSTORMS WILL BE POSSIBLE. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE NORTHEAST PLAINS UNTIL 10 PM. LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. THUNDERSTORM ACTIVITY WILL PROGRESS ACROSS NORTHEAST COLORADO THROUGH MIDNIGHT...FOLLOWING THE UPPER TROUGH. A SYNOPTIC SETUP SIMILAR TO TODAY WILL BE IN PLACE ON WEDNESDAY. ANOTHER ROUND OF AFTERNOON SHOWERS IS EXPECTED AS SOUTHEAST WINDS CONTINUE AT LOW LEVELS AND MODERATE WESTERLY FLOW ALOFT PRODUCES FAVORABLE SHEAR PROFILES FOR ORGANIZED CONVECTION. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 318 PM MDT TUE JUN 24 2014 THE HIGH PRESSURE RIDGE ALOFT WILL SHIFT EAST OF COLORADO ON THURSDAY AND FRIDAY AS NEXT UPPER LEVEL TROF MOVES INLAND FROM CALIFORNIA. THE FLOW WILL SHIFT MORE WEST AND SOUTHWEST WITH A BIT DRIER FLOW FOR THE MOUNTAINS AND ADJACENT PLAINS. THERE WILL STILL BE HIGHER LOW LEVEL MOISTURE OVER THE EASTERN PLAINS WITH A HIGHER THUNDERSTORM THREAT THERE. WILL CONTINUE TO KEEP THE HIGHER POPS FURTHER EAST OF THE URBAN CORRIDOR. THE TROF SWINGS ACROSS COLORADO ON FRIDAY WITH EVEN DRIER AIR MOVING OFF THE MOUNTAINS FRIDAY AFTERNOON. DECENT UPWARD ASCENT BUT NOT MUCH MOISTURE OVER WESTERN PORTIONS OF COLORADO. OVERALL...A DRIER PERIOD WITH ONLY A SLIGHT CHANCE OF STORMS MAINLY OVER THE FAR EASTERN PLAINS. TEMPERATURES WILL ALSO WARM THROUGH THE PERIOD WITH READINGS APPROACHING 90 DEGREES ON THE PLAINS. BY EARLY NEXT WEEK RIDGE ALOFT BEGINS TO AMPLIFY A BIT OVER THE GREAT BASIN WITH A RETURN TO NORTHWEST FLOW ALOFT. THIS MAY AID IN RETURN OF LOW LEVEL MOISTURE AND A BETTER CHANCE FOR STORMS BY TUESDAY AFTERNOON. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 318 PM MDT TUE JUN 24 2014 SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY HOURS OF THIS EVENING. CEILINGS COULD DROP TO 5000-6000 FT AGL AND VSBYS MAY DROP BELOW 5SM IF MODERATE-HEAVY RAIN ACCOMPANIES THE SHOWERS. THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH 04Z WITH DECREASING CLOUDS EXPECTED AFTER THAT. DRAINAGE WINDS ARE EXPECTED DURING THE OVERNIGHT HOURS WHICH SHOULD KEEP LOW CLOUDS AND STRATUS FROM DEVELOPING. LOW LEVEL MOISTURE AND MID-LEVEL INSTABILITY ARE EXPECTED TO REMAIN OVER NORTHEAST COLORADO THROUGH WEDNESDAY. CONDITIONS FAVORABLE FOR THUNDERSTORM DEVELOPMENT ARE EXPECTED AGAIN AT THAT TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...ENTREKIN AVIATION...DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1106 AM MDT TUE JUN 24 2014 COZ030>051-251715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT TUE JUN 24 2014 ...THREAT OF SEVERE THUNDERSTORMS OVER NORTHEAST COLORADO AGAIN THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MOIST AND POTENTIALLY UNSTABLE AIRMASS REMAINS IN PLACE OVER NORTHEAST COLORADO TODAY. WIND PROFILES ALOFT ARE ALSO FAVORABLE FOR ORGANIZED THUNDERSTORMS TO DEVELOP. HOWEVER...A WEAK UPPER LEVEL RIDGE WILL BE MOVING OVER NORTHEAST COLORADO THIS AFTERNOON WHICH WILL HELP SUPPRESS SHOWER DEVELOPMENT UNTIL LATER IN THE AFTERNOON. THUNDERSTORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY AMOUNTS OF RAIN. IF THUNDERSTORMS MOVE OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN RECENTLY...FLASH FLOODING COULD BECOME A PROBLEM. AS THE THUNDERSTORMS FORM LATE IN THE AFTERNOON AND EVENING...THEY WILL ALSO CONTINUE THROUGH THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT ANOTHER ROUND OF THUNDERSTORMS AGAIN ON WEDNESDAY AFTERNOON AND EVENING WITH A CHANCE FOR SEVERE STORMS OVER THE EASTERN PLAINS. THERE WILL BE SOME DRYING AND WARMING OVER THE MOUNTAINS AND ADJACENT PLAINS THURSDAY THROUGH SATURDAY AS THE FOCUS FOR THUNDERSTORMS SHIFTS A BIT FURTHER EAST ACROSS THE NORTHEAST PLAINS. THE DRIEST AND WARMEST DAYS LOOK TO BE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND EVENING.
The Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 01:43 UTC.
34 hail, 1 flash flood. Local standard time, as filed.
Heavy rain, up to 2 inches in 30 minutes, and torrential hail caused localized flash flooding in the vicinity of State Highway 287 and Harmony Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526478, 526488, 526511, 526480, 526479, 526487, 526486, 526485, 526484, 526483, 526482, 526489, 526481, 526510, 526504, 526514, 526503, 526515, 526497, 526502, 526509, 526500, 526501, 526516, 526496, 526495, 526494, 526513, 526493, 526492, 526490, 526491, 526499, 526498, 528140.